Alert archive / California / Wind Advisories in 2007

Wind Advisory 10, NWS Las Vegas, NV

February 25, 2007San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Feb 25, 2007, 3:10 AM PST for San Bernardino County, California. It took effect at Feb 25, 2007, 8:00 AM PST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2007, 3:10 AM PST (11:10 UTC)
In effect from
Feb 25, 2007, 8:00 AM PST
Expired
Feb 26, 2007, 3:57 AM PST
In force
20 hr
Issued by
NWS Las Vegas, NV

County San Bernardino County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 251110
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
310 AM PST SUN FEB 25 2007

.A PACIFIC STORM MOVING INTO THE PACIFIC NORTHWEST WILL BRING A
BELT OF STRONG WESTERLY WINDS OVER THE SOUTHERN SIERRA CREST
THROUGH EARLY THIS EVENING.

CAZ520-251915-
/O.UPG.KVEF.HW.A.0004.070225T1500Z-070226T0300Z/
/O.EXA.KVEF.HW.W.0002.070225T1200Z-070226T0300Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
310 AM PST SUN FEB 25 2007

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. THIS
REPLACES THE HIGH WIND WATCH WHICH HAD BEEN IN EFFECT.

LOCALLY HIGH WINDS ARE EXPECTED TO SURFACE AROUND THE OWENS VALLEY
TODAY IN ASSOCIATION WITH MOUNTAIN WAVE AND ROTOR ACTIVITY OVER
THE SIERRAS. THESE WINDS WILL LIKELY BE SPORADIC AND UNPREDICTABLE
IN NATURE...SUDDENLY GUSTING TO 60 MPH FROM EITHER THE WEST OR THE
EAST BEFORE ENDING JUST AS QUICKLY. THESE WINDS WILL CAUSE VERY
HAZARDOUS CONDITIONS FOR HIGH PROFILE VEHICLES ON HIGHWAY 395...AS
WELL AS REDUCED VISIBILITY IN BLOWING DUST.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ519-251915-
/O.CON.KVEF.HW.W.0002.070225T1200Z-070226T0300Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
310 AM PST SUN FEB 25 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING. 

WEST WINDS GUSTING TO 70 MPH OR GREATER CAN BE EXPECTED AT THE
HIGHER ELEVATIONS TODAY AND THIS EVENING...WITH GUSTS POSSIBLY
EXCEEDING 100 MPH NEAR THE CREST. THESE POTENTIALLY DAMAGING
WINDS WILL CONTINUE THROUGH THE DAY BEFORE DECREASING THIS EVENING.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH
AND...OR GUSTS OF AT LEAST 70 MPH CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ523-251915-
/O.NEW.KVEF.WI.Y.0010.070225T1800Z-070226T0300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
310 AM PST SUN FEB 25 2007

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST
THIS EVENING. 

WEST WINDS ARE EXPECTED TO INCREASE FROM LATE MORNING THROUGH THIS
AFTERNOON...WITH GUSTS OF 40 TO 50 MPH LIKELY IN THE WIND PRONE
AREAS. THESE WINDS WILL DECREASE IN THE EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

MORGAN
7 follow-up statements
000 
WWUS75 KVEF 251559
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
759 AM PST SUN FEB 25 2007

.A PACIFIC STORM MOVING INTO THE PACIFIC NORTHWEST WILL BRING A
BELT OF STRONG WESTERLY WINDS OVER THE SOUTHERN SIERRA CREST
THROUGH EARLY THIS EVENING.

CAZ519-520-260000-
/O.CON.KVEF.HW.W.0002.000000T0000Z-070226T0300Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
759 AM PST SUN FEB 25 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING. 

WEST WINDS GUSTING TO 70 MPH OR GREATER CAN BE EXPECTED AT THE
HIGHER ELEVATIONS TODAY AND THIS EVENING...WITH GUSTS POSSIBLY
EXCEEDING 100 MPH NEAR THE CREST. THESE POTENTIALLY DAMAGING
WINDS WILL CONTINUE THROUGH THE DAY BEFORE DECREASING THIS
EVENING.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH
AND...OR GUSTS OF AT LEAST 70 MPH CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ523-260000-
/O.EXT.KVEF.WI.Y.0010.070225T1600Z-070226T0300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
759 AM PST SUN FEB 25 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. 

SUSTAINED WEST WIND SPEEDS BETWEEN 25 AND 35 MPH WILL CONTINUE
THROUGH THE AFTERNOON...WITH GUSTS OF 40 TO 50 MPH LIKELY IN THE
WIND PRONE AREAS. MOTORISTS SHOULD USE CAUTION TODAY AS SOME AREAS
COULD SEE PERIODS OF REDUCED VISIBILITY DUE TO BLOWING DUST AND
SAND. WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY LEVELS THIS
EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS75 KVEF 251733
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
933 AM PST SUN FEB 25 2007

.A PACIFIC STORM MOVING ACROSS NORTHERN CALIFORNIA AND NEVADA WILL
BRING A BELT OF STRONG WESTERLY WINDS OVER THE SOUTHERN SIERRA
CREST THROUGH EARLY THIS EVENING.

CAZ519-520-260000-
/O.CON.KVEF.HW.W.0002.000000T0000Z-070226T0300Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
933 AM PST SUN FEB 25 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING FOR THE OWENS VALLEY AND THE EAST SLOPES OF THE SOUTHERN
SIERRA...

LOCALLY HIGH WINDS ARE EXPECTED TO SURFACE AROUND THE OWENS VALLEY
TODAY IN ASSOCIATION WITH MOUNTAIN WAVE AND DOWNSLOPE WINDS ALONG
THE EAST SLOPES OF THE SOUTHERN SIERRA. THESE WINDS WILL LIKELY BE
SPORADIC IN NATURE...SUDDENLY GUSTING OVER 60 MPH FROM THE WEST
THEN ENDING JUST AS QUICKLY. THESE WINDS WILL CAUSE VERY HAZARDOUS
CONDITIONS FOR HIGH PROFILE VEHICLES ON HIGHWAY 395...AS WELL AS
REDUCED VISIBILITY IN BLOWING DUST.

WEST WINDS GUSTING TO 70 MPH OR GREATER CAN BE EXPECTED AT THE
HIGHER ELEVATIONS TODAY AND THIS EVENING...WITH GUSTS POSSIBLY
EXCEEDING 100 MPH NEAR THE CREST. THESE POTENTIALLY DAMAGING
WINDS WILL CONTINUE THROUGH THE DAY BEFORE DECREASING THIS
EVENING.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH
AND...OR GUSTS OF AT LEAST 70 MPH CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ523-260000-
/O.CON.KVEF.WI.Y.0010.000000T0000Z-070226T0300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
933 AM PST SUN FEB 25 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR
THE WESTERN MOJAVE DESERT IN SAN BERNARDINO COUNTY CALIFORNIA.

SUSTAINED WEST WIND SPEEDS BETWEEN 25 AND 35 MPH WILL CONTINUE
THROUGH THE AFTERNOON...WITH GUSTS OF 40 TO 50 MPH LIKELY IN THE
WIND PRONE AREAS. MOTORISTS SHOULD USE CAUTION TODAY AS SOME
AREAS COULD SEE PERIODS OF REDUCED VISIBILITY DUE TO BLOWING DUST
AND SAND. WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY LEVELS
THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS75 KVEF 252140
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
140 PM PST SUN FEB 25 2007

CAZ519-520-260000-
/O.CON.KVEF.HW.W.0002.000000T0000Z-070226T0300Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
140 PM PST SUN FEB 25 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING FOR THE OWENS VALLEY AND ADJACENT EASTERN SIERRA
SLOPES.

WEST WINDS GUSTING FROM 63 TO 68 MILES AN HOUR WERE RECORDED BY
SEVERAL WIND SENSORS IN THE FOOTHILLS NEAR INDEPENDENCE BETWEEN
11 AM AND 1 PM. THE BISHOP AIRPORT REPORTED A WIND GUST OF 49 MPH
AROUND 1230 PM. HIGH WINDS WILL CONTINUE IN THE OWENS VALLEY THIS
AFTERNOON AND EARLY EVENING IN ASSOCIATION WITH MOUNTAIN WAVE AND
DOWNSLOPE WINDS. THESE WINDS WILL BE SPORADIC IN NATURE...SUDDENLY
GUSTING OVER 60 MPH FROM THE WEST THEN POSSIBLY ENDING JUST AS
QUICKLY. THESE WINDS WILL CAUSE VERY HAZARDOUS CONDITIONS FOR HIGH
PROFILE VEHICLES ON HIGHWAY 395...AS WELL AS REDUCED VISIBILITY IN
BLOWING DUST.

WEST WINDS GUSTING TO 70 MPH OR GREATER WILL CONTINUE AT THE
HIGHER ELEVATIONS OF THE SOUTHERN SIERRA THROUGH EARLY THIS
EVENING...WITH GUSTS POSSIBLY EXCEEDING 100 MPH NEAR THE CREST.

$$

CAZ523-260000-
/O.CON.KVEF.WI.Y.0010.000000T0000Z-070226T0300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
140 PM PST SUN FEB 25 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR
THE WESTERN MOJAVE DESERT IN SAN BERNARDINO COUNTY.

THE BARSTOW-DAGGETT AIRPORT RECORDED WEST WINDS GUSTING UP TO 51
MPH AROUND 1 PM THIS AFTERNOON. SEVERAL OTHER WIND SENSORS ACROSS
THE WESTERN SAN BERNARDINO COUNTY DESERTS INDICATED WIDESPREAD
WEST WINDS GUSTING BETWEEN 45 AND 50 MPH. THESE STRONG WINDS WILL
CONTINUE THROUGH EARLY THIS EVENING. MOTORISTS SHOULD USE CAUTION
AS SOME AREAS COULD SEE PERIODS OF REDUCED VISIBILITY DUE TO
BLOWING DUST AND SAND. ALSO...STRONG CROSS WINDS WILL MAKE TRAVEL
HAZARDOUS ON NORTH-SOUTH HIGHWAYS SUCH AS 395 TOWARD INYOKERN.
WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY LEVELS THIS EVENING.

$$

JGA
000 
WWUS75 KVEF 252353
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
353 PM PST SUN FEB 25 2007

CAZ520-260300-
/O.CAN.KVEF.HW.W.0002.000000T0000Z-070226T0300Z/
/O.EXA.KVEF.WI.Y.0010.000000T0000Z-070226T0300Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
353 PM PST SUN FEB 25 2007

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH REPLACES THE HIGH WIND WARNING AND IS IN EFFECT
UNTIL 7 PM PST THIS EVENING.

WIND SENSORS ALONG THE FOOTHILLS IN THE OWENS VALLEY ARE STILL
RECORDING WIND GUSTS BETWEEN 40 AND 50 MPH BUT SPEEDS HAVE DROPPED
BELOW WIND WARNING CRITERIA. ALTHOUGH THE WINDS HAVE DIMINISHED IN
STRENGTH...STRONG CROSS WINDS ARE STILL POSSIBLE AND MAY MAKE
TRAVEL HAZARDOUS ON NORTH TO SOUTH HIGHWAYS SUCH AS 395 IN THE
OWENS VALLEY...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS ARE
EXPECTED TO DECREASE BELOW ADVISORY LEVELS THIS EVENING.

$$

CAZ519-260300-
/O.CON.KVEF.HW.W.0002.000000T0000Z-070226T0300Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
353 PM PST SUN FEB 25 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING. 

THE WEATHER DISTURBANCE THAT HAS CREATED THE HIGH WINDS OVER THE
SIERRA TODAY WILL CONTINUE TO CREATE POSSIBLE HAZARDOUS CONDITIONS
OVER PORTIONS OF THE SIERRA ESPECIALLY AT THE MOUTH OF CANYONS. WEST
WINDS GUSTING TO 70 MPH OR GREATER WILL CONTINUE AT THE HIGHER
ELEVATIONS OF THE SOUTHERN SIERRA THROUGH EARLY THIS
EVENING...WITH HIGHER WINDS POSSIBLE ALONG THE CREST.

$$

CAZ523-260300-
/O.CON.KVEF.WI.Y.0010.000000T0000Z-070226T0300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
353 PM PST SUN FEB 25 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

THE BARSTOW-DAGGETT AIRPORT RECORDED WEST WINDS GUSTING UP TO
52 MPH AROUND 3 PM THIS AFTERNOON. SEVERAL OTHER WIND SENSORS
ACROSS THE WESTERN SAN BERNARDINO COUNTY DESERTS CONTINUE TO
INDICATE WIDESPREAD WEST WINDS GUSTING BETWEEN 45 AND 50 MPH.
THESE STRONG WINDS WILL CONTINUE THROUGH EARLY THIS EVENING.
MOTORISTS SHOULD USE CAUTION AS SOME AREAS COULD SEE PERIODS OF
REDUCED VISIBILITY DUE TO BLOWING DUST AND SAND. WINDS ARE
EXPECTED TO DECREASE BELOW ADVISORY LEVELS THIS EVENING.

$$
000 
WWUS75 KVEF 260248
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
648 PM PST SUN FEB 25 2007

CAZ519-260400-
/O.EXP.KVEF.HW.W.0002.000000T0000Z-070226T0300Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
648 PM PST SUN FEB 25 2007

...HIGH WIND WARNING WILL EXPIRE AT 7 PM PST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 7 PM PST THIS EVENING FOR THE
EASTERN SIERRA SLOPES ABOVE 5000 FEET.

ALTHOUGH WINDS GUSTS TO BETWEEN 35 AND 45 MPH ARE LIKELY TO OCCUR
OVERNIGHT...THE STRONG AND DAMAGING WINDS IN EXCESS OF 60 OR 70
MPH ARE NO LONGER EXPECTED ACROSS THE HIGHER ELEVATIONS. THUS THE
HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AS OF 7 PM PST.

$$

CAZ520-523-260600-
/O.EXT.KVEF.WI.Y.0010.000000T0000Z-070226T0600Z/
OWENS VALLEY-WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
BARSTOW...DAGGETT...FT IRWIN
648 PM PST SUN FEB 25 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING
FOR WESTERN SAN BERNARDINO COUNTY AND THE OWENS VALLEY OF INYO COUNTY.

WIND SENSORS ACROSS THE WESTERN PORTION OF SAN BERNARDINO COUNTY
ARE CONTINUING TO SHOW WIND GUSTS TO BETWEEN 40 AND 50 MPH. ALTHOUGH
A DOWNWARD TREND HAS BEEN SEEN SINCE 5 PM...GUSTY WINDS ARE STILL
LIKELY THROUGH MUCH OF THIS EVENING. THUS THE WIND ADVISORY HAS
BEEN EXTENDED UNTIL 10 PM PST.

WIND SENSORS ACROSS THE OWENS VALLEY ARE SHOWING A DECREASE IN
SPEEDS THIS EVENING HOWEVER WIND GUSTS TO BETWEEN 4O AND 50 MPH
ARE CONTINUING TO BE REPORTED BY REMOTE SENSORS ALONG THE WESTERN
FOOTHILLS. THUS THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 10 PM PST.

MOTORISTS ACROSS WESTERN SAN BERNARDINO COUNTY AND THE OWENS
VALLEY SHOULD CONTINUE TO USE CAUTION AS SOME AREAS COULD SEE
PERIODS OF REDUCED VISIBILITY DUE TO BLOWING DUST AND SAND. 

$$
000 
WWUS75 KVEF 260554
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
954 PM PST SUN FEB 25 2007

CAZ520-523-261200-
/O.EXT.KVEF.WI.Y.0010.000000T0000Z-070226T1200Z/
OWENS VALLEY-WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
BARSTOW...DAGGETT...FT IRWIN
954 PM PST SUN FEB 25 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST MONDAY FOR
WESTERN SAN BERNARDINO COUNTY AND THE OWENS VALLEY.

WIND SENSORS ACROSS THE WESTERN PORTION OF SAN BERNARDINO COUNTY
ARE CONTINUING TO SHOW WIND GUSTS OF BETWEEN 40 AND 50 MPH.
THESE WINDS ARE EXPECTED TO SLOWLY DECREASE OVERNIGHT...BUT GUSTS
TO OVER 40 MPH ARE LIKELY THROUGH LATE NIGHT. THUS THE WIND
ADVISORY HAS BEEN EXTENDED UNTIL 4 AM PST.

WIND SENSORS ACROSS THE WESTERN FOOTHILLS OF THE OWENS VALLEY ARE
SHOWING A SLOW DECREASE IN SPEEDS THIS EVENING HOWEVER WIND GUSTS
TO BETWEEN 4O AND 50 MPH ARE CONTINUING TO BE REPORTED. THESE
WINDS ARE EXPECTED TO DECREASE BY MORNING...HOWEVER GUSTS TO OVER
40 MPH OR GREATER ARE LIKELY TO BE SEEN ACROSS THE WESTERN
FOOTHILLS THROUGH LATE NIGHT. THUS THE WIND ADVISORY HAS BEEN
EXTENDED UNTIL 4 AM PST.

MOTORISTS ACROSS WESTERN SAN BERNARDINO COUNTY AND THE OWENS
VALLEY SHOULD CONTINUE TO USE CAUTION AS SOME AREAS COULD SEE
PERIODS OF REDUCED VISIBILITY DUE TO BLOWING DUST AND SAND.

$$
000 
WWUS75 KVEF 261157
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
357 AM PST MON FEB 26 2007

CAZ520-523-261300-
/O.CAN.KVEF.WI.Y.0010.000000T0000Z-070226T1200Z/
OWENS VALLEY-WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
BARSTOW...DAGGETT...FT IRWIN
357 AM PST MON FEB 26 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY. 

WINDS IN THE OWENS VALLEY AND WESTERN MOJAVE DESERT HAVE
DIMINISHED BELOW ADVISORY CRITERIA...AND THE ADVISORY IS NO LONGER
IN EFFECT.

$$

CAZ519-262000-
/O.NEW.KVEF.WI.Y.0011.070226T1157Z-070227T0400Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
357 AM PST MON FEB 26 2007

...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE EASTERN SIERRA SLOPES...WHICH IS IN EFFECT UNTIL
8 PM PST THIS EVENING.

LOCAL DOWNSLOPE WINDS ARE OCCURRING IN THE 5000 TO 6000 FOOT
ELEVATION BELT IN THE FOOTHILLS. AUTOMATED SENSORS ARE REPORTING
WEST WINDS GUSTING UP TO 65 MPH...AND THESE CONDITIONS ARE
EXPECTED TO CONTINUE THROUGH THE DAY BEFORE DIMINISHING THIS
EVENING.

$$

MORGAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 25, 2:51 AM PST, 19 minutes earlier.

Area forecast discussion, Feb 25, 2:51 AM PST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
251 AM PST SUN FEB 25 2007

.SYNOPSIS...A LOW PRESSURE SYSTEM MOVING INTO THE PACIFIC NORTHWEST
TODAY WILL BRING STRONG WINDS TO PARTS OF SOUTHEAST CALIFORNIA...AND
CONSIDERABLE CLOUDINESS WITH A CHANCE OF MOUNTAIN SNOW TO THE
SOUTHERN GREAT BASIN AND NORTHERN MOJAVE DESERT. AS THE STORM
LINGERS NEAR VANCOUVER...A SECOND ROUND OF STRONG WINDS IS POSSIBLE
OVER THE MOJAVE DESERT ON TUESDAY...ALONG WITH COLDER TEMPERATURES
AS A COLD FRONT MOVES THROUGH. THE AIRMASS BEHIND THE FRONT WILL
KEEP TEMPERATURES BELOW AVERAGE THROUGH MUCH OF NEXT WEEK.
&&

.SHORT TERM...MESSY PATTERN UNFOLDING OVER THE NEXT FEW DAYS.
SATELLITE SHOWS OCCLUDED UPPER LOW NEAR VANCOUVER ISLAND...WITH A
STRONG JET STREAK SLAMMING INTO THE SIERRAS. A FEW STATIONS AT VERY
HIGH ELEVATIONS IN MONO COUNTY HAVE REPORTED WIND GUSTS OF 100 TO
140 MPH. ONLY A COUPLE OF REPORTS OF 58 MPH OR MORE IN INYO COUNTY
SO FAR...BUT EXPECT MORE AS THE DAY WEARS ON. DAY SHIFT UPGRADED THE
HIGH WIND WATCH TO A WARNING IN THE MOUNTAINS...WHICH WAS THE RIGHT
CALL...BUT THE VALLEY IS A BIT MORE PROBLEMATIC. WITH THE INVERSION
STILL EXPECTED ABOVE MOUNTAINTOP LEVEL...BELIEVE THERE WILL BE
ENOUGH DOWNWARD REFLECTION OF MOMENTUM TO GET AT LEAST ISOLATED HIGH
WINDS ON THE WEST SIDE OF THE OWENS VALLEY BELOW THE CANYONS. IN
ADDITION...THE NMM AND ARW SHOW SIGNIFICANT ROTOR SIGNATURES...SO
THERE WILL ALSO BE SOME CHANCE OF ISOLATED HIGH EASTERLY WINDS
REACHING THE SURFACE ON THE EAST SIDE OF THE VALLEY. THUS...HAVE
UPGRADED THE WATCH TO A WARNING FOR ZONE 520 AS WELL. AGAIN...THE
WINDS IN THE VALLEY WILL BE MORE ISOLATED IN NATURE COMPARED TO THE
HIGHER ELEVATIONS. JUST IN CASE THATS NOT ENOUGH...THE TIGHT
GRADIENT WILL ALSO EXTEND SOUTH TO THE WESTERN MOJAVE DESERT...AN
AREA WHICH IS NATURALLY SUSCEPTIBLE TO STRONG WESTERLY WINDS. A WIND
ADVISORY HAS BEEN ISSUED FOR THIS AREA TODAY AS WELL. ONCE THIS BELT
OF STRONG WINDS HAS PASSED...THE PACIFIC TROUGH RELOADS
AGAIN...BRIEFLY PUMPING UP A WEAK SHORTWAVE RIDGE OVER OUR AREA ON
MONDAY BEFORE THE FLOW TURNS SOUTHWEST AND INCREASES ON TUESDAY
AHEAD OF THE NEXT APPROACHING WAVE. THE 00Z GFS IS SUGGESTING A
PHASING OF THE NORTHERN AND SOUTHERN STREAM JETS...SOMETHING IT
TENDS TO OVERDO. EVEN IF THE STREAMS REMAIN SEPARATE...THERE WILL BE
LOTS OF HIGH MOMENTUM AIR OVERHEAD...AND SURFACE WINDS ACROSS THE
MOJAVE DESERT COULD REALLY CRANK UP ON TUESDAY. STAY TUNED. IN
ADDITION TO THE WINDS...THE TUESDAY STORM WILL ALSO DRAG PRECIP
CHANCES AS FAR SOUTH AS INTERSTATE 40...AS OPPOSED TO TODAYS STORM
WHICH WILL MAINLY TARGET THE HIGHER TERRAIN OF THE SOUTHERN GREAT
BASIN. TEMPERATURES WILL REMAIN NEAR OR BELOW AVERAGE THROUGH THE
SHORT TERM.

.LONG TERM...NOT MUCH CHANGE TO FORECAST TONIGHT WITH MODELS
CONSISTENT SHOWING A BROAD TROUGH OVER THE WESTERN US WEDNESDAY
MORNING...MOVING EASTWARD...AND EAST OF THE FORECAST AREA BY LATE
THURSDAY MORNING. THE BEST CHANCE FOR PRECIP WILL BE ACROSS THE
NORTHERN HALF OF THE CWA WEDNESDAY MORNING AND DECREASE FROM WEST TO
EAST DURING THE DAY AS THE TROUGH MOVES EASTWARD. DRY NW FLOW WILL
FOLLOW AS A RIDGE OF HIGH PRESSURE MOVES OVER THE AREA FRIDAY AND
INTO THE WEEKEND... WHICH WILL ENABLE TEMPS TO CLIMB BACK TO NORMAL
BY THE END OF THE WEEKEND.
&&

.AVIATION...FOR KLAS: EXPECT PERSISTENT SCT TO BKN MID AND HIGH
LEVEL CLOUDS WHILE SOUTHWEST WINDS DEVELOP DURING THE LATE MORNING
AND EARLY AFTERNOON... GUSTING UP TO 20KTS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA: MAIN CONCERN IS MOUNTAIN WAVE ACTIVITY IN THE LEE OF THE
SOUTHERN SIERRA WITH RIDGETOP WINDS APPROACHING 90 KNOTS THIS
MORNING... CONTINUING INTO THE LATE AFTERNOON. SOUTH TO SOUTHWEST
SURFACE WINDS AROUND 10-20 KNOTS WILL DEVELOP ACROSS THE REST OF THE
REGION TODAY EXCEPT AROUND BARSTOW-DAGGETT WHERE SPEEDS OF AROUND 30
KTS CAN BE EXPECTED.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...HIGH WIND WARNING 4AM - 7PM PST ZONES 519 AND 520.
      WIND ADVISORY 10AM - 7PM PST ZONE 523.
&&

MORGAN/KENNEDY

HTTP://WEATHER.GOV/LASVEGAS

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.